Vol. 224, No. 2, 2006

Download This Article
Download this article. For Screen
For Printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals

Erich Miersemann

Abstract

It is shown that there exists an asymptotic expansion of the ascent of a liquid on a circular needle if the radius of the cross section tends to zero. In particular, a formula derived formally by Derjaguin in 1945 is confirmed.

Keywords

capillarity, ascent on a needle, circular tube, asymptotic expansion

Mathematical Subject Classification

Primary: 76B45

Secondary: 41A60, 35J70

Authors
Erich Miersemann
Mathematisches Institut
Universität Leipzig
Augustusplatz 10
04109 Leipzig
Germany